MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C4120, 38CM LATIS GRASPER CART, 10/BX; LAPAROCOPIC ACESSORIES, GYNECOLOGIC

APPLIED MEDICAL RESOURCES C4120, 38CM LATIS GRASPER CART, 10/BX; LAPAROCOPIC ACESSORIES, GYNECOLOGIC
Model Number C4120
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Name of procedure: toupet fundoplication.The rep was present for the case.Surgeon was using 2 graspers during the case.The handle was sticking and not opening & closing smoothly throughout the case.The surgeon was grasping the stomach and went to release the handle.He had a hard time getting the jaws to open and they were stuck inside the trocar within the abdomen.He kept manipulating and squeezing the handle to get it to release and remove from the trocar.Once the grasper was removed from the trocar, they could not get it to close.Opened a c4130 grasper to use alongside the 2nd c4120 grasper being used to complete the case.There was no patient injury.There are no photos available.The device is available to be returned.Patient status: no patient injury.Type of intervention: opened another grasper to complete case.
 
Event or Problem Description
Procedure performed: toupet fundoplication.Complaint (b)(4) - will address the c4120 lot 1382206 (jaws & handle sticking/not functioning).Complaint (b)(4) - will address the c4120 lot unknown (broken hinge).The rep.Was present for the case.Surgeon was using 2 graspers during the case.The handle was sticking and not opening & closing smoothly throughout the case.The surgeon was grasping the stomach and went to release the handle.He had a hard time getting the jaws to open and they were stuck inside the trocar within the abdomen.He kept manipulating and squeezing the handle to get it to release and remove from the trocar.Once the grasper was removed from the trocar, they could not get it to close.Opened a c4130 grasper to use alongside the 2nd c4120 grasper being used to complete the case.There was no patient injury.There are no photos available.The device is available to be returned.Intervention: opened another grasper to complete case.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, testing was unable to be performed and the complainant¿s experience could not be replicated or confirmed.In the absence of the event unit, it is difficult to determine the exact root cause of the event.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
C4120, 38CM LATIS GRASPER CART, 10/BX
Common Device Name
LAPAROCOPIC ACESSORIES, GYNECOLOGIC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key10297896
Report Number2027111-2020-00508
Device Sequence Number3065243
Product Code NWV
UDI-Device Identifier00607915116866
UDI-Public(01)00607915116866(17)230306(30)01(10)1382206
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2023
Device Model NumberC4120
Device Catalogue Number101473343
Device Lot Number1382206
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer07/07/2020
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1